Current symptoms and test results. Confused! Where to turn??

I'll Bullet point this, as it will be easier I thnk.

- Diagnosed on 2004 wth Hypo. Put onto 50mcg levo.

- Had typical symptoms for years. Very tired, intolerance to heat and cold, sleep issues, brain fog, lack of memory, low confidence, dry skin, couldnt lose weight etc...

- Put on 50mg of setraline due depression spells and anxiety.

After years of trying to figure out what was wrong I discover this site!

Went to docs for blood test in September out of interest. Note: NHS Fife, Scotland.

TSH 1.57 (0.5-3.9 mU/L)

FT4 13 (10-19 pmol/L)

-Decided to up my meds after research to 100mcg, didnt tell the doctor either.

- For about 2 months on 100mcg I started to feel "normal" for once.

Results November

TSH 0.6 (0.5-3.9 mU/L)

FT4 19 (10-19 pmol/L)

FT3 5.69 (3.3-5.2 pmol/L) Anti Thy. Perox. <28 IU/mL (0-60)

Antibodies <0.9 U/L (0-1.6)

- Able to relax, sleep better, had "focus", clarity of mind, more energised.

- Thought I had turned the corner, then over 2 weeks back to rubbish feeling.

- Decided again to up my meds to 125mcg in mid November, told the doctor this time. She wasnt happy and told me to "be careful". Due to heart risks etc..

- Symptoms this time are: flu like symptoms, yuk taste in mouth, strange "wooshy" sensation when i move my eyes from side to side quickly. all over body sweats, taking a while to fall asleep, on the go!, still have focus issues, lack of memory....

- Doctor states " Nothing else I can do now" and she doubts Thyroid UK, I even went in with my info pack!

- I have the docs in January for more tests. This time B12 will be included.

Questions I ask myself now.

Have I gone to far with upping my meds?

Am I still Hypo or even towards Hyper?

Should I drop to 75mcg or stick it out with 125mcg?

Thank you!

Last edited by

5 Replies

oldestnewest
  • Hi markg73

    Sounds like you may be too high now

    When I was first started on medication it was 100mcg & I was hyper

    Couldn't sleep or relax, brain fog , aches, palpitations & high blood pressure

    Was dropped to 75mcg but tho I felt better my levels were too low which can have bad effect on the heart as well

    I'm back on 100mcg but my levels are not level yet as they are still too low

    It seems that we are all different in what our body's need

    I would drop it back to the middle dose between your 75mcg & the highest dose you gave yourself

    Maybe changing your gp to a more pro active one might also help

    Cheers

  • I would drop meds back

    but get ferritin tested as if ferritin is lower than 70 you wont be able to utilise the thyroxine and it will become reverse t3 and give you toxic symptoms

    also be careful thst you are not experiencing allergy to thyroxine as some patients find they cant tolerate it or the fillers in the tablets

  • You could drop your dose down slightly and, as it takes about 6 weeks for the dose you take today to gradually diminish, you may find it beneficial for you.

    Although your blood tests look fine, it is best to acknowledge 'how you feel' if fine, you are on the right dose and if not you need adjustment, either up or down.

    Personally, I think if your GP dropped your levo down by 50mcg and added 10mcg T3 you may find that suits you better. T3 is the active hormone.

  • Thank you for the people who responded.

    I forgot to mention the fact that I was coming off the sertraline, and on reflection this may have contributed to me feeling rubbish. I was on 50mg..

    Update: dropped to 75mcg as 125mcg may have been to high.

    Today I resorted back to 25mg of sertraline due to horrible symptoms, these included unable to sleep over the holiday period, strange "wooshie" sensations and odd "electric like zaps" all over my body. Sigh .Not to mention my mental health was on the brink, again! I think I was on withdrawal TBH

    I'll carry on with 25mg and I'll be off to see the doc.

    I still need to keep trying to see what level of thyroxine suits me, I'll get bloods this friday to see where I'm since dropping to 75mcg.

    Last test showed my FT3 to be at 5.69 which is above the norm. Thats when I had aches, flu like symptoms and fast beating heart. In hindsight this could of been coming off sert.

    What is optimum for FT3?

    Im thinking of Adrenal testing and the faulty gene testing.

    My pursuit continues for well being ! I've tasted it because I had a good couple of months of it. I mentioned this in my first post, and it has left me frustrated. Grrrr.....

    Thanks all!

  • Thank you for the people who responded.

    I forgot to mention the fact that I was coming off the sertraline, and on reflection this may have contributed to me feeling rubbish. I was on 50mg..

    Update: dropped to 75mcg as 125mcg may have been to high.

    Today I resorted back to 25mg of sertraline due to horrible symptoms, these included unable to sleep over the holiday period, strange "wooshie" sensations and odd "electric like zaps" all over my body. Sigh :( .Not to mention my mental health was on the brink, again! I think I was on withdrawal TBH

    I'll carry on with 25mg and I'll be off to see the doc.

    I still need to keep trying to see what level of thyroxine suits me, I'll get bloods this friday to see where I'm since dropping to 75mcg.

    Last test showed my FT3 to be at 5.69 which is above the norm. Thats when I had aches, flu like symptoms and fast beating heart. In hindsight this could of been coming off sert.

    What is optimum for FT3?

    Im thinking of Adrenal testing and the faulty gene testing.

    My pursuit continues for well being ! I've tasted it because I had a good couple of months of it. I mentioned this in my first post, and it has left me frustrated. Grrrr.....

    Thanks all!

You may also like...